Jump to content

bob35


bob35

Recommended Posts

I am new to this site and am not sure I am posting this in the right spot. I have found this site searching the internet trying to figure out what is going on with me and it turns out to be my antidepressant.

Link to comment
  • Moderator

Hello, Bob35 and welcome to SA.  

 

Yes, you are posting in the right spot.  This introduction page is your page to ask questions and give updates.

 

Could you tell us a little more about your situation?

 

We ask all members to create a drug signature.  This'll enable the moderators to give informed advice.  Please follow this format:

Summarize your history in a signature - ALL drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly.  Please be sure to put the start date, dosage and end date for each drug..

  • Please leave out symptoms and diagnoses.
  • A list is easier to understand than one or multiple paragraphs. 
  • Any drugs prior to 24 months ago can just be listed with start and stop years.
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.
  • Link to Account Settings – Create or Edit a signature.

Here are two links which will give you some information that may be helpful to you:

 

Why taper by 10% of my dosage? 

 

What is Withdrawal Syndrome?

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg to 1.875mg 1986-2020, two CT's and reinstatements

Nov. 2020, 7-week Ativan-Valium crossover to 18.75mg Valium

Feb. 2021, begin 10%/4 week taper.   

March 22, 2022: hold at 4.8mg and shift to Imipramine taper

Aug. 5, 2022: shift back to Valium taper.  

Current dose as of Dec. 2, 2022: 2.6mg

Taper is 86% complete.

 

Imipramine 75 mg daily since 1986.  Jan-Sept 2016 tapered to 16mg.  

Held until Aug 2021, tapered for 4 weeks to 14.4mg

March 22, 2022: Begin 10%/4 week taper.  Current dose as of Aug. 5: 9.5mg 

Aug. 5, 2022: hold at 9.5 and shift to Valium taper

Taper is 87% complete.  

  

Supplements: omega-3, vitamins C, E and D3, magnesium glycinate, probiotic, zinc, melatonin .3mg


I am not a medical professional and this is not medical advice but simply information based on my own experience, as well as other members who have survived these drugs.

Link to comment
  • ChessieCat changed the title to bob35

I Had been taking paroxetine for about 6 years 40mg for the majority for depression, which didn't help. I never took them religiously and drank fairly heavy on them. I stopped about 6 or more months ago with minimal taper without many side affects except the "brain zaps/ jerkiness" for a day or two, which I've had many times when forgetting to take them, and maybe loss in appetite. The chaos started over 3 weeks ago when I decided to take half a pill(20) after not taking them in a long time. I bounced off the walls for 4 or 5 hours and felt great, then the worst and first anxiety attack, I think that's what that was, hit like crazy almost felt like having someone call an ambulance followed by 3 days of sickness and I think my vision still isn't right. I had to see a doctor, but blood tests came back negative, then she prescribed me 10mg of paroxetine, which after learning online that is was the drug all along doing this to me, no thanks to the doctor, I thought might help with withdrawals. Same thing, first day anxiety shot up, which I didn't even know what anxiety was before all of this, then bad side affects, like going crazy, every day was different which I had never had taking 40mg let alone 10. Side affects weren't letting up after a week, so two days off and I feel a ton better, except just scared of an anxiety attack. So that's me, I found this site and hope I can learn a lot, and offer whatever advice I can.

Link to comment
  • Administrator

Welcome, bob.

 

Paroxetine is a very difficult drug to go off. Even skipping pills or taking them at different times of day can cause withdrawal symptoms -- which you've experienced.

 

A number of episodes of paroxetine withdrawal symptoms can make your nervous system sensitive to this and other drugs (and alcohol), causing outsized adverse reactions. It sounds like when you tried 20mg paroxetine, you got an adverse reaction, which destabilized your nervous system. Same with 10mg.

 

Very few doctors, even psychiatrists, know anything about the adverse effects of these drugs and still fewer anything about withdrawal symptoms.

 

What withdrawal symptoms did you have during the 6 or more months ago you were off paroxetine altogether?

 

Many people do better with fish oil and magnesium supplements, see
http://survivingantidepressants.org/index.php?/topic/36-king-of-supplements-omega-3-fatty-acids-fish-oil/

 

http://survivingantidepressants.org/index.php?/topic/1300-magnesium-natures-calcium-channel-blocker/

 

A lot of people find them helpful. Try a little bit of one at a time to see how it affects you. Magnesium in particular can be calming.

 

Please be aware that, when your nervous system is sensitized, any alcohol at all may cause you to feel awful.

 

 

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

I guess the only side effects I had were the "brain zaps" for a day or so when I first stopped, then maybe some crazy scary dreams or thoughts, loss in appetite and lack of interest in drinking and smoking cigarettes. sometimes and maybe social anxiety? I started getting hot and sweating quite a few times standing in line at grocery stores. The withdrawals were nothing as bad as restarting the drug and I'm still not over it. You make sense as in your body's sensitive though, I took a non-aspirin for a cold before all of this and started sweating and felt odd. Thanks for your reply by the way it feels good to talk to someone who knows what's going on.

Link to comment
  • 10 months later...

Figured id come back and let people know what happens coming off Paxil over 1 year later; 13 months after cold turkey (6/18) no "chemical" panic attacks for months felt better started drinking again. (8/18); horrible panic attack after 9 -10 months, physical symptoms (heart beat and shaking) which had not been present during beginning attacks, not sure if It was alcohol the night before, the extreme heat, or all the coffee I drank in the morning. quit drinking, couldn't go anywhere for over a month without starting to have signs of panic attack,(never had anxiety or panic in my life before I came off drug). Halloween (10/18); almost confident enough to go to any store in town without having panic attack. So over a year and 5 months later life still sucks, not sure if im gonna have another panic attack again or not

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy